B. Heinrich; M. Gross, MD; F.D. Goebel, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editor: Agranulocytosis represents a life-threatening complication of methimazole therapy, occurring in 0.1% to 1% of patients (1). Course and duration of agranulocytosis may be highly variable (2). Recently, human hematopoietic growth factors, especially granulocyte-macrophage colony stimulating factor (GM-CSF), have proved useful in the treatment of idiopathic aplastic anemia, idiopathic neutropenia, and chemotherapy-associated agranulocytosis (3, 4). That GM-CSF might also be useful in drug-induced allergic-toxic agranulocytosis is suggested in a case report by Delannoy and Gehenot (5). To support this hypothesis we report successful GM-CSF treatment of a 36-year-old woman who had methimazole-induced agranulocytosis.
Four weeks before admission, the
Heinrich B, Gross M, Goebel F. Methimazole-Induced Agranulocytosis and Granulocyte-Colony Stimulating Factor. Ann Intern Med. 1989;111:621–622. doi: https://doi.org/10.7326/0003-4819-111-7-621_2
Download citation file:
Published: Ann Intern Med. 1989;111(7):621-622.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use